Texas, 2005

Damaging Wind in Texas, August 3, 2005

August 3, 2005 · NWS LUB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 3, 2:08 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 3, 2:08 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
308 PM CDT WED AUG 3 2005

.SHORT TERM...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE MATERIALIZED THIS
AFTERNOON...ALTHOUGH THE SHOWERS ARE FEW AND FAR BETWEEN. MAIN
CONCERN FROM THESE ARE THE POTENTIAL FOR A SUDDEN WIND GUST TO
AROUND 40 MPH...AS WELL AS THE USUAL CONCERN WITH CG LIGHTNING.
OTHERWISE...RAINFALL (IF ANY) WILL BE LIGHT..WITH ONLY A FEW AREAS
RECEIVING ANYTHING MORE THAN A TRACE.

RAIN AND THUNDERSTORM CHANCES WILL IMPROVE TOMORROW AFTERNOON AND
EVENING AS THE COLD FRONT CONTINUES TO SLIDE TO THE SOUTH. THIS
AFTERNOON...THE FRONT WAS LOCATED ROUGHLY ALONG A LINE FROM NEAR
DENVER TO SIOUX FALLS SOUTH DAKOTA. THIS FRONT IS PROGGED TO MOVE
CLOSE TO THE AREA BY THURSDAY AFTERNOON. ONCE THE FRONT IS CLOSE TO
THE AREA...THE CLOUDS WILL BEGIN TO INCREASE FROM NORTH TO
SOUTH...AND THE CHANCES FOR RAIN WILL ALSO INCREASE FROM NORTH TO
SOUTH. HAVE RETAINED SLIGHT CHANCE POPS FOR THURSDAY
AFTERNOON...WITH THE THINKING THAT THE BEST SHOT AT PRECIPITATION
WILL OCCUR AFTER 00Z FRIDAY.

.LONG TERM...
MAIN CONCERN WITH FRONT IS HOW QUICKLY IT WILL PASS THROUGH THE AREA
AND WHERE TO DRAW BEST POPS ON FRI GIVEN DIFFERING MODEL SOLUTIONS
ON INSTABILITY/FORCING IN WAKE OF BOUNDARY. SURFACE FRONTAL
PROGRESS EXPECTED TO BE DRIVEN LARGELY BY CONVECTION WITH MAIN H8
BOUNDARY REMAINING N OF AREA THROUGH EARLY FRI. THIS COULD SET THE
STAGE FOR TWO SEPERATE PRECIP PERIODS...ONE WITH THE INTIAL
FRONT/OUTFLOW THEN ANOTHER ALONG THE THETA-E RIDGE LAGGING BEHIND.
UPPER LEVEL SUPPORT LOOKS WEAK FOR EITHER SO KEPT CHANCE POPS
GOING WITH BEST COVERAGE EXPECTED LATE THU INTO FRI. ADDITIONAL
MORE SCATTERED SHOWERS LIKELY TO FORM ON FRI ACROSS THE AREA AND
SHOULD LINGER INTO FRI NIGHT. AFTER THAT...REMNANTS OF BOUNDARY
WASHING OUT AND DAYTIME HEATING ENOUGH TO MAINTAIN SLIGHT CHC POPS
INTO THE WEEKEND.

WILL ALSO NOTE THAT PWAT VALUES ARE PROGD TO RISE TO NEAR 1.5
INCHES BY 00Z SAT WHICH MEANS THAT THERE IS CHANCE FOR DECENT
PRECIP EFFICIENCY WITH ANY CONVECTION THAT DOES FORM AND THIS WILL
BE COUPLED WITH SLOW STORM MOTION.

DID NOT DEVIATE FROM CURRENT FORECAST FOR EARLY PART OF NEXT WEEK
GIVEN CONCERNS WITH MED RANGE MODEL CONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  86  60  84 /  10  20  50  40
TULIA         67  89  62  82 /  10  20  50  40
PLAINVIEW     68  89  63  82 /  10  20  40  40
LEVELLAND     67  89  63  83 /  10  20  40  40
LUBBOCK       67  90  65  83 /  10  20  40  40
BROWNFIELD    70  91  66  83 /  10  10  30  40
CHILDRESS     72  92  68  86 /  20  20  40  40
SPUR          70  94  67  86 /  20  20  30  40
ASPERMONT     73  95  69  86 /  20  10  30  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24
Hazardous weather outlook, Aug 3, 5:00 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT WED AUG 3 2005

TXZ021>044-041100-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 67 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garza

When
August 3, 5:10 PM CST
Where
Garza County, 5 mi SW of Graham Chapel
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.100, -101.533

Measured by the Texas Tech/West Texas mesonet station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465267.